Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2012, 5:15 PM MDT for Yuma County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 5:15 PM MDT (23:15 UTC)
- Expired
- Jun 2, 2012, 6:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS53 KGLD 022315
SVRGLD
COC125-030000-
/O.NEW.KGLD.SV.W.0056.120602T2315Z-120603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF ECKLEY...AND WAS MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4037 10204 4005 10244 4018 10271 4044 10252
4045 10222
TIME...MOT...LOC 2315Z 213DEG 14KT 4020 10250
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST3 follow-up statements
909
WWUS53 KGLD 022332
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT SAT JUN 2 2012
COC125-030000-
/O.CON.KGLD.SV.W.0056.000000T0000Z-120603T0000Z/
YUMA CO-
532 PM MDT SAT JUN 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN YUMA
COUNTY UNTIL 600 PM MDT...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...HEAVY
RAINFALL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES NORTH OF ECKLEY...AND WAS MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4037 10204 4010 10240 4018 10271 4044 10252
4045 10222
TIME...MOT...LOC 2332Z 213DEG 14KT 4026 10245
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST915
WWUS53 KGLD 022345
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT SAT JUN 2 2012
COC125-030000-
/O.CON.KGLD.SV.W.0056.000000T0000Z-120603T0000Z/
YUMA CO-
545 PM MDT SAT JUN 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YUMA COUNTY UNTIL 600 PM MDT...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...HEAVY
RAINFALL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF WAUNETA...AND WAS MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 254 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4037 10204 4012 10238 4025 10257 4044 10252
4045 10222
TIME...MOT...LOC 2345Z 226DEG 12KT 4025 10240
WIND...HAIL 60MPH 1.00IN
$$
LUNDQUIST150
WWUS53 KGLD 022357
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SAT JUN 2 2012
COC125-030007-
/O.EXP.KGLD.SV.W.0056.000000T0000Z-120603T0000Z/
YUMA CO-
557 PM MDT SAT JUN 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY WILL
EXPIRE AT 600 PM MDT/700 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4037 10204 4012 10238 4025 10257 4044 10252
4045 10222
TIME...MOT...LOC 2357Z 226DEG 12KT 4028 10236
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:10 PM MDT, 5 minutes earlier.
Area forecast discussion, Jun 2, 5:10 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT SAT JUN 2 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 200 PM MDT SAT JUN 2 2012 THROUGH TONIGHT...FOCUS IN THE NEAR-TERM WILL BE ON CONVECTION THIS EVENING AND POTENTIAL FOR SEVERE WIND GUSTS. HIGH RESOLUTION SHORT-RANGE GUIDANCE CONTINUES TO DISPLAY STRONG RUN-TO-RUN CONTINUITY WITH REGARD TO POTENTIAL FOR 60+KT CONVECTIVE WIND GUSTS ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING. DEEPLY MIXED ENVIRONMENT WITH INVERTED-V SOUNDINGS WOULD SUPPORT THIS NOTION AS WELL WITH 19Z MESOANALYSIS FROM SPC DEPICTING 1200-1400 J/KG DCAPE OVER THE WESTERN HALF OF THE FORECAST AREA. DEEP LAYER SHEAR IS NOT ALL THAT IMPRESSIVE WITH 25-30KTS OBSERVED. PWAT VALUES FROM THE 12Z SOUNDINGS AT DDC AND DNR WERE RUNNING AROUND 130 PERCENT OF NORMAL. WHEN COMBINED WITH SLOW STORM MOTIONS OF 10-15 KTS...COULD SEE ISOLATED THREAT FOR HYDRO ISSUES THIS EVENING. PRIMARY FACTOR TO CONSIDER WILL BE RAIN RATE. GIVEN DRY AND COMPACTED SOILS...HYDRO CONCERNS COULD BE ENHANCED IF INTENSE RAIN RATES ARE OBSERVED. CONVECTION AND SEVERE THREAT SHOULD DIMINISH CONSIDERABLY BY 06Z WITH TEMPS OVERNIGHT REMAINING ABOVE NORMAL IN PART DUE TO ANTICIPATED SKY COVER. SUNDAY...DID REMOVE MENTION OF PRECIP FOR THE SUNDAY AFTERNOON TIME PERIOD. POINT SOUNDINGS INDICATE A LARGELY SUBSIDENT ENVIRONMENT. THERE IS WEAK FORCING FOR ASCENT IN THE BOUNDARY LAYER BUT LIKELY TOO SHALLOW TO GENERATE CONVECTION. TEMPS ON SUNDAY AFTERNOON WILL BE ABOVE NORMAL ONCE AGAIN WITH READINGS REACHING THE LOW TO MID 90S. APPEARS RECORD HIGHS FOR SUNDAY ACROSS THE REGION WILL BE SAFE FOR ANOTHER YEAR. A WEAK SURFACE TROUGH WILL MOVE THROUGH THE AREA DURING THE AFTERNOON HOURS WHICH WILL PROVIDE A SHIFT TO NORTHWESTERLY WINDS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 200 PM MDT SAT JUN 2 2012 HIGH AMPLITUDE RIDGE WILL BUILD OVER THE AREA MONDAY-TUESDAY WITH LOW PRESSURE CENTERS OFF THE EAST AND WEST COASTS. WEST COAST SYSTEM COMES ASHORE BUT CANT MAKE ANY EASTWARD PROGRESS GIVEN THE BLOCKING FLOW. BY THURSDAY OR FRIDAY THE RIDGE BREAKS DOWN AND/OR GETS DISPLACED TO THE EAST WITH THE AREA STILL UNDER SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES LOOK TO REMAIN ABOVE NORMAL IN THE 80S WITH OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S...ALSO ABOVE NORMAL. STILL LOOKS LIKE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS MID AND HIGH LEVEL MOISTURE REMAINS TRAPPED OVER THE AREA. SATURDAY LOOKS TO HAVE THE LEAST CHANCE FOR PRECIPITATION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 505 PM MDT SAT JUN 2 2012 FOR THE 00Z TAFS...OUTFLOW BOUNDARY WITH WIND GUSTS AROUND 50KTS OR SO EXPECTED TO MOVE THROUGH KGLD TERMINAL CLOSE TO START OF TAF PERIOD (00Z) ALONG WITH PERHAPS SOME BLOWING DUST AND THUNDERSTORMS. CIGS REMAIN RATHER HIGH SO ANY RESTRICTIONS IN VIS LIKELY DUE TO BLOWING DUST. BEHIND THE GUST FRONT JUST SOME MID TO HIGH LEVEL CLOUDS. WINDS WILL SHIFT FROM A GENERAL SOUTHERLY DIRECTION TO A NORTHERLY DIRECTION AROUND 15Z SUNDAY. FOR KMCK GUST FRONT TIMING A LITTLE MORE QUESTIONABLE BUT RIGHT NOW LOOKS TO MOVE THROUGH TERMINAL AROUND 0130Z OR SO WITH A THUNDERSTORM POSSIBLE. BEHIND THIS AREA OF CONVECTION MID TO HIGH LEVEL CLOUDS WITH WIND SHIFT MOVING THROUGH AROUND 19Z SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FOLTZ LONG TERM...007 AVIATION...007
Hazardous weather outlook, Jun 2, 9:26 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 926 AM MDT SAT JUN 2 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 926 AM MDT SAT JUN 2 2012 /1026 AM CDT SAT JUN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN COLORADO THIS AFTERNOON AND WILL MOVE INTO WESTERN PORTIONS OF THE AREA AFTER 4PM MDT. LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER WILL BE POSSIBLE BUT THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...POTENTIALLY IN EXCESS OF 70 MPH. GIVEN THE VERY DRY CONDITIONS RECENTLY...BLOWING DUST REDUCING VISIBILITY TO LESS THAN ONE-HALF MILE IS A DISTINCT POSSIBILITY WITH NEAR-ZERO VISIBILITY POSSIBLE AT TIMES. LOCATIONS ALONG AND SOUTH OF HIGHWAY 36 WILL HAVE THE HIGHEST PROBABILITY OF EXPERIENCING SEVERE WEATHER THIS AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST EACH DAY THROUGH FRIDAY OVER PORTIONS OF THE TRI-STATE AREA. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4PM MDT. FOLTZ
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 46 min |
| Jun 2, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 58 min |
| Jun 2, 5:10 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Jun 2, 5:20 PM MDT | Tornado Warning | GLD | Cheyenne | 40 min |
| Jun 2, 5:46 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 31 min |
| Jun 2, 5:59 PM MDT | Tornado Warning | GLD | Cheyenne | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.